MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN INSERTION WRENCH; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. PIN INSERTION WRENCH; PIN, FIXATION, THREADED
Catalog Number 71050031
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the spring inside of the t-handle was beat up.Procedure was completed with competitor's device.
 
Additional Manufacturer Narrative
The pin insertion wrench was returned and evaluated.A visual inspection found that the spring inside the stem shows no obvious signs of damage.A functional inspection found that the device was able to hold the corresponding part as intended.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.A review of the complaint history for the associated batch did not reveal additional complaints.Reviewing the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
PIN INSERTION WRENCH
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7896272
Report Number1020279-2018-01920
Device Sequence Number2347389
Product Code JDW
UDI-Device Identifier03596010510938
UDI-Public03596010510938
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71050031
Device Lot Number13GM00484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1